Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 223, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2012, 5:38 PM CDT for Reynolds County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 27, 2012, 5:59 PM CDT
- In force
- 21 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS53 KLSX 272238
SVRLSX
MOC179-272315-
/O.NEW.KLSX.SV.W.0223.120727T2238Z-120727T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 615 PM CDT
* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIEDMONT...
AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN REYNOLDS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3717 9092 3729 9075 3728 9075 3727 9076
3727 9073 3717 9073 3716 9075 3714 9075
3713 9077 3707 9077 3704 9080 3705 9082
TIME...MOT...LOC 2238Z 316DEG 21KT 3716 9075
HAIL...1.00IN
WIND...60 MPH
$$
PHILLIPSON1 follow-up statement
168
WWUS53 KLSX 272259
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT FRI JUL 27 2012
MOC179-272309-
/O.CAN.KLSX.SV.W.0223.000000T0000Z-120727T2315Z/
REYNOLDS MO-
559 PM CDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3717 9092 3729 9075 3728 9075 3727 9076
3727 9073 3717 9073 3716 9075 3714 9075
3713 9077 3707 9077 3704 9080 3705 9082
TIME...MOT...LOC 2259Z 316DEG 21KT 3707 9064
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:40 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 27, 4:40 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT FRI JUL 27 2012 .SHORT TERM... ISSUED AT 418 PM CDT FRI JUL 27 2012 (TONIGHT-SATURDAY) COLD FRONT CURRENTLY IN THE PROCESS OF EXITING OUR FAR SE COUNTIES....AND RELATIVELY COOLER AND DRIER AIR IS WORKING INTO THE AREA IN ITS WAKE. IT MAY NOT SEEM LIKE IT OVER S SECTIONS OF THE FA WHERE DEEP MIXING TO NEAR 700 MB HAS PUSHED TEMPS AND HEAT INDEX VALUES TO NEAR THE CENTURY MARK...BUT CONDITIONS OVER N MO AND IA WHERE TEMPS ARE IN THE 80S DO INDICATE A CHANGE IN AIRMASS IS UNDERWAY. WITH HEAT INDEX VALUES SLOWLY DROPPING DUE TO THE COOLER AIR BEGINNING TO MAKE AN IMPACT AND WITH DEWPOINTS DROPPING INTO THE 50S...HAVE CANCELLED THE HEAT HEADLINES. CURRENT THUNDERSTORM ACTIVITY OVER S PARTS OF THE CWA SHOULD EXIT THE AREA BY AROUND 5 PM...MAKING FOR A TRANQUIL JULY EVENING. WITH DIMINISHING WINDS...DEWPOINTS IN THE 50S...CLEAR SKIES...AND BONE DRY VEGETATION...THE SURFACE RIDGE NOSING INTO THE AREA OVERNIGHT SHOULD LEAD TO A COOL NIGHT...ESPECIALLY USING THIS MONTHS WEATHER AS THE STANDARD. OUTSIDE OF THE HEAT ISLAND OF THE ST LOUIS METRO AREA...OVERNIGHT LOWS SHOULD DIP INTO THE 60S. DRY CONDITIONS SHOULD HOLD OVER THE AREA ON SATURDAY AS THE SURFACE HIGH MAINTAINS ITS GRIP ON OUR WEATHER...SO BIGGEST FORECAST CONCERN IS HOW WARM TO GO. MODELS DO SUGGEST SOME HIGH CLOUDINESS STREAMING INTO THE AREA DURING THE DAY WHICH COULD SHAVE A FEW DEGREES OFF OF TEMPS...BUT GIVEN THE HUGE WARMING IMPACT THE DROUGHT IS HAVING ON DAYTIME HIGHS HAVE TRENDED TO THE MUCH WARMER MET...WHICH IS IN FAIRLY GOOD AGREEMENT WITH THE BIAS CORRECTED GUIDANCE OF THE LAST 30 DAYS. THESE HIGHS WOULD ALSO JIVE WITH LARGE DIURNAL SWINGS WE HAVE BEEN EXPERIENCING DUE TO THE DROUGHT. TRUETT && .LONG TERM... ISSUED AT 418 PM CDT FRI JUL 27 2012 (SUNDAY-FRIDAY) UPPER LEVEL PATTERN WILL BECOME VERY STAGNANT DURING THE EARLY PART OF NEXT WEEK...AS CENTER OF UPPER RIDGE BECOMING LOCKED OVER THE SOUTHERN PLAINS/S ROCKIES WHICH IN TURN RESULTS IN A WEAK NW FLOW REGIME FOR THE MID MISSISSIPPI VALLEY. SHORTWAVES DYNAMICS TRICKLING THROUGH THE NW FLOW AND ASSOCIATED WAA WOULD CAUSE SOME OPTIMISM FOR ONE OR TWO ROUNDS OF THUNDERSTORM ACTIVITY IN NORMAL YEARS...BUT THIS YEAR IS ANYTHING BUT NORMAL. ALTHOUGH LARGE-SCALE SYNOPTIC TRENDS ARE SIMILAR MODELS CERTAINLY VARY IN SPECIFICS...SO HAVE USED A ENSEMBLE APPROACH FOR SATURDAY NIGHT-MONDAY NIGHT WITH CHANCE/SLIGHT CHANCE POPS FOR MUCH OF THE CWA. HAVE FOCUSED HIGHER POPS OVER NE PARTS OF THE CWA LATE SATURDAY NIGHT AND SUNDAY AS LOW LEVEL JET RAMPS UP OVER THE MID MISSOURI VALLEY AND THEN VEERS INTO THE MISSISSIPPI VALLEY...AND THEN SLIGHT CHANCE POPS SUNDAY NIGHT-MONDAY WITH MODELS SUGGESTING VARYING ALBEIT WEAK WAA PERSISTING ACROSS AREA. I ALSO RAMPED UP POPS JUST A BIT ON MONDAY NIGHT...PRIMARILY IN THE SE HALF OF OUR CWA...AS MOST MEDIUM RANGE MODELS SUGGEST SHORTWAVE ENERGY PUSHING INTO THE REGION AND INTERACTING WITH THE BEST INSTABILITY. NO PRECIP IN FORECASTS AFTER MONDAY NIGHT AS MODEL CONSENSUS IS VERY POOR... ALTHOUGH IN A MORE TYPICAL YEAR THIS IS A PATTERN WOULD CERTAINLY BE ONE THAT WOULD BE WORTH KEEPING AN EYE ON FOR RIDGE RUNNING THUNDERSTORM COMPLEXES. HAVE CONTINUED TRENDS OF EARLIER SHIFTS OF "THINKING WARM" WITH DAYTIME TEMPS. HOWEVER....UNLIKE THE LAST 2 EPISODES OF EXTREME HEAT THIS TIME THE CENTER OF THE UPPER RIDGE...AND HOTTEST TEMPS...WILL BE TO OUR WEST. WITH OUR CWA REMAINING ON THE PERIPHERIES OF THE UPPER RIDGE IF ONE OR TWO THUNDERSTORM COMPLEXES CAN GET GOING THEY MAY TEND TO BEAT THE HEAT BACK TO THE WEST. BECAUSE OF THIS...HAVE NOT GONE EXCESSIVELY WARM ON FORECAST HIGHS. TRUETT && .AVIATION... ISSUED AT 128 PM CDT FRI JUL 27 2012 FRONT HAS MOVED THROUGH ALL TAF AIRPORTS. DRIER AIR FILTERING IN THUS NO PRECIPITAION EXPECTED. NORTHWEST WIND BECOMING MORE NORTHERLY AND DIMINISHING OVERNIGHT. SPECIFICS FOR KSTL...FRONT HAS MOVED THROUGH STL. FORCING...BETTER CAPE VALUES ARE ALL SOUTH OF STL SO TAF IS DRY. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 27, 4:40 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ST LOUIS MO 440 PM CDT FRI JUL 27 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 440 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS AN ELEVATED FIRE DANGER INTO THE EARLY EARLY EVENING HOURS DUE TO EXTREMELY LOW RELATIVE HUMIDITIES...VERY DRY FUELS...AND NORTHWEST WINDS GUSTING TO AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS HEADING INTO THE NEW WEEK. THE MAIN THUNDERSTORM THREATS WILL BE OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS SATURDAY NIGHT AND SUNDAY...AND OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS MONDAY NIGHT. HOT TEMPERATURES ARE EXPECTED TO RETURN NEXT WEEK...WITH HEAT INDEX READINGS OF 100 TO 105 DEGREES POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. TRUETT
In the hours before
Special weather statement, Jul 27, 3:06 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT FRI JUL 27 2012 ILZ079-102-MOZ065-074-075-272030- JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO- 306 PM CDT FRI JUL 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS...NORTHERN STE. GENEVIEVE...SOUTHEASTERN JEFFERSON...WESTERN RANDOLPH AND SOUTHWESTERN MONROE COUNTIES UNTIL 330 PM CDT... AT 304 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CRYSTAL CITY TO 5 MILES NORTH OF BONNE TERRE...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... STE. GENEVIEVE... BLOOMSDALE... ROCKY RIDGE... WEINGARTEN... EVANSVILLE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GOSSELIN
Special weather statement, Jul 27, 3:39 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT FRI JUL 27 2012 MOZ073-272115- WASHINGTON MO- 339 PM CDT FRI JUL 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL 415 PM CDT... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF COURTOIS...OR 11 MILES SOUTHWEST OF POTOSI...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRONDALE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. GOSSELIN
Local storm report, Jul 27, 4:00 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM DOWNBURST 2 E PARK HILLS 37.85N 90.49W
07/27/2012 E65 MPH ST. FRANCOIS MO LAW ENFORCEMENT
A FEW LARGE TREES AND 6 INCHES LIMBS DOWN BY DOWNBURST
WINDS
&&
GOSSELINLocal storm report, Jul 27, 4:05 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM DOWNBURST 4 SE PARK HILLS 37.81N 90.47W
07/27/2012 E70 MPH ST. FRANCOIS MO LAW ENFORCEMENT
A FEW LARGE TREES AND LARGE TREE LIMBS DOWN GREATER
THAN 6 INCHES
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 22 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.